Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 30, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at May 23, 2011, 5:24 PM CDT for 13 counties in Texas. It took effect at May 24, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2011, 5:24 PM CDT (22:24 UTC)
- In effect from
- May 24, 2011, 12:00 PM CDT
- Expired
- May 24, 2011, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2548 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
400 WWUS84 KSJT 232224 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 524 PM CDT MON MAY 23 2011 ...CRITICAL FIRE WEATHER CONDITIONS TUESDAY FOR THE BIG COUNTRY AND NORTHWEST CONCHO VALLEY... .A DRYLINE WILL MOVE EAST ACROSS MUCH OF WEST CENTRAL TEXAS TUESDAY. STRONG SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY VALUES ARE EXPECTED BEHIND THE DRYLINE TUESDAY AFTERNOON.... CREATING DANGEROUS FIRE WEATHER CONDITIONS. TXZ049-054-064-065-241100- /O.UPG.KSJT.FW.A.0024.110524T1700Z-110525T0200Z/ /O.NEW.KSJT.FW.W.0030.110524T1700Z-110525T0200Z/ FISHER-NOLAN-STERLING-COKE- 524 PM CDT MON MAY 23 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR LOW HUMIDITIES AND STRONG WINDS... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE. * WIND: SOUTHWEST WINDS 20 TO 30 MPH. * HUMIDITY: 5 TO 10 PERCENT. * TIMING: TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. AVOID OUTDOOR BURNING...AND OBSERVE OUTDOOR BURN BANS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ098-099-113-114-127-128-241100- /O.CON.KSJT.FW.A.0024.110524T1700Z-110525T0200Z/ HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- 524 PM CDT MON MAY 23 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LOW HUMIDITIES AND GUSTY WINDS. * AFFECTED AREA: IN TEXAS...HASKELL...THROCKMORTON...JONES... SHACKELFORD...TAYLOR...CALLAHAN. * WIND: SOUTHWEST WINDS 15 TO 25 MPH. * HUMIDITY: 10 TO 20 PERCENT. * TIMING: TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. AVOID OUTDOOR BURNING...AND OBSERVE OUTDOOR BURN BANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
3 follow-up statements
515 WWUS84 KSJT 240827 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 327 AM CDT TUE MAY 24 2011 ...CRITICAL FIRE WEATHER CONDITIONS TODAY FOR THE BIG COUNTRY AND PARTS OF THE CONCHO VALLEY... .A DRYLINE WILL MOVE EAST ACROSS MUCH OF WEST CENTRAL TEXAS TODAY. STRONG SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY VALUES ARE EXPECTED BEHIND THE DRYLINE THIS AFTERNOON.... CREATING DANGEROUS FIRE WEATHER CONDITIONS. TXZ098-113-127-250200- /O.UPG.KSJT.FW.A.0024.110524T1700Z-110525T0200Z/ /O.EXA.KSJT.FW.W.0030.110524T1700Z-110525T0200Z/ HASKELL-JONES-TAYLOR- 327 AM CDT TUE MAY 24 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR LOW HUMIDITIES AND STRONG WINDS... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN TEXAS...HASKELL...THROCKMORTON...JONES... SHACKELFORD...TAYLOR...CALLAHAN. * WIND: SOUTHWEST WINDS 25 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY: 10 TO 20 PERCENT. * TIMING: TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. AVOID OUTDOOR BURNING...AND OBSERVE OUTDOOR BURN BANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ099-114-128-250200- /O.UPG.KSJT.FW.A.0024.110524T1700Z-110525T0200Z/ /O.EXA.KSJT.FW.W.0030.110524T1700Z-110525T0200Z/ THROCKMORTON-SHACKELFORD-CALLAHAN- 327 AM CDT TUE MAY 24 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR LOW HUMIDITIES AND STRONG WINDS... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN TEXAS...HASKELL...THROCKMORTON...JONES... SHACKELFORD...TAYLOR...CALLAHAN. * WIND: SOUTHWEST WINDS 20 TO 25 MPH...WITH GUSTS TO 35 MPH. * HUMIDITY: 10 TO 20 PERCENT. * TIMING: TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. AVOID OUTDOOR BURNING...AND OBSERVE OUTDOOR BURN BANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ066-071-072-250200- /O.EXA.KSJT.FW.W.0030.110524T1700Z-110525T0200Z/ RUNNELS-IRION-TOM GREEN- 327 AM CDT TUE MAY 24 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR LOW HUMIDITIES AND STRONG WINDS... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE. * WIND: SOUTHWEST WINDS 20 TO 25 MPH...WITH GUSTS TO 35 MPH. * HUMIDITY: 5 TO 10 PERCENT. * TIMING: TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. AVOID OUTDOOR BURNING...AND OBSERVE OUTDOOR BURN BANS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ049-054-064-065-250200- /O.CON.KSJT.FW.W.0030.110524T1700Z-110525T0200Z/ FISHER-NOLAN-STERLING-COKE- 327 AM CDT TUE MAY 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR LOW HUMIDITIES AND STRONG WINDS... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE. * WIND: SOUTHWEST WINDS 25 TO 30 MPH...WITH GUSTS TO 40 MPH. * HUMIDITY: 5 TO 10 PERCENT. * TIMING: TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. AVOID OUTDOOR BURNING...AND OBSERVE OUTDOOR BURN BANS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
689 WWUS84 KSJT 241130 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 630 AM CDT TUE MAY 24 2011 ...CRITICAL FIRE WEATHER CONDITIONS TODAY FOR THE BIG COUNTRY AND PARTS OF THE CONCHO VALLEY... .A DRYLINE WILL MOVE EAST ACROSS MUCH OF WEST CENTRAL TEXAS TODAY. STRONG SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY VALUES ARE EXPECTED BEHIND THE DRYLINE THIS AFTERNOON.... CREATING DANGEROUS FIRE WEATHER CONDITIONS. TXZ049-054-064-065-098-113-127-250200- /O.NEW.KSJT.FW.A.0025.110525T1700Z-110526T0200Z/ /O.CON.KSJT.FW.W.0030.110524T1700Z-110525T0200Z/ FISHER-NOLAN-STERLING-COKE-HASKELL-JONES-TAYLOR- 630 AM CDT TUE MAY 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR LOW HUMIDITIES AND STRONG WINDS... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR LOW HUMIDITIES AND STRONG WINDS... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... HASKELL...JONES...TAYLOR. * WIND: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * HUMIDITY: 10 TO 20 PERCENT. * TIMING: TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. AVOID OUTDOOR BURNING...AND OBSERVE OUTDOOR BURN BANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ066-071-072-099-114-128-250200- /O.NEW.KSJT.FW.A.0025.110525T1700Z-110526T0200Z/ /O.CON.KSJT.FW.W.0030.110524T1700Z-110525T0200Z/ RUNNELS-IRION-TOM GREEN-THROCKMORTON-SHACKELFORD-CALLAHAN- 630 AM CDT TUE MAY 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR LOW HUMIDITIES AND STRONG WINDS... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR LOW HUMIDITIES AND STRONG WINDS... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA: IN TEXAS...RUNNELS...IRION...TOM GREEN...THROCKMORTON...SHCKELFORD...CALLAHAN. * WIND: SOUTHWEST WINDS 20 TO 25 MPH...WITH GUSTS TO 35 MPH. * HUMIDITY: 5 TO 10 PERCENT. * TIMING: TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. AVOID OUTDOOR BURNING...AND OBSERVE OUTDOOR BURN BANS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
975 WWUS84 KSJT 250220 AAA RFWSJT URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 920 PM CDT TUE MAY 24 2011 ...CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY FOR THE BIG COUNTRY AND MUCH OF THE CONCHO VALLEY... CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN POSSIBLE ON WEDNESDAY ACROSS PARTS OF THE CONCHO VALLEY AND BIG COUNTRY. WEST WINDS INCREASE TO 20 TO 30 MPH AND COMBINE WITH RELATIVE HUMIDITY VALUES BETWEEN 5 AND 10 PERCENT. TXZ049-054-064>066-071-072-098-099-113-114-127-128-251100- /O.EXP.KSJT.FW.W.0030.000000T0000Z-110525T0200Z/ /O.CON.KSJT.FW.A.0025.110525T1700Z-110526T0200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- 920 PM CDT TUE MAY 24 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY AND MUCH OF THE CONCHO VALLEY... ...THE RED FLAG WARNING IS NO LONGER IN EFFECT... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...HASKELL...THROCKMORTON... JONES...SHACKELFORD...TAYLOR...CALLAHAN. * WIND: WEST WINDS 20 TO 25 MPH...WITH GUSTS TO 35 MPH. * HUMIDITY: 5 TO 10 PERCENT. * TIMING: WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. AVOID OUTDOOR BURNING...AND OBSERVE OUTDOOR BURN BANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at May 23, 3:32 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 23, 3:32 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 332 PM CDT MON MAY 23 2011 .SHORT TERM... THE DRYLINE IS ENTERING THE WESTERN CWA EARLY THIS AFTERNOON AND SHOULD REACH ITS FURTHEST EASTERN EXTENT BY EARLY EVENING OVER THE CENTRAL CWA BEFORE RETREATING TO A POSITION ALONG OUR WESTERN CWA FOR THE REMAINDER OF THE NIGHT. LATEST SPC DAY2 ATTACHES GREAT SIGNIFICANCE TO THE STRONG MID-LEVEL DISTURBANCE NOW OVER SOUTHERN CALIFORNIA. THIS MID-LEVEL SHORTWAVE TROUGH IS PROGD TO MOVE EAST...ENTERING THE CENTRAL TEXAS PANHANDLE TOMORROW BY EARLY TOMORROW EVENING. TIMING IS CRUCIAL...0-6 KM/AGL ASSOCIATED BULK SHEAR AXIS THROUGH THE PANHANDLE WILL BE GREATER THAN 80KTS AS AFTERNOON HIGHS NEAR OR EXCEED THE TRIPLE DIGITS. IN ADDITION...LLJ WILL ALSO INTENSIFY TO OVER 40KTS OVER THE BIG COUNTRY BY LATE AFTERNOON. THUS THE SLIGHT RISK OF SEVERE ALONG AND EAST OF THE DRYLINE WITH MODERATE RISK OF SEVERE ABUTTING OUR NORTHERN COUNTIES. WITH THE 850MB THERMAL RIDGE AXIS THROUGH THE HEART OF THE CWA TOMORROW AFTERNOON AND TEMPS EXCEEDING 28C DEGREES...HAVE GONE WITH A MIX OF UPPER 90S AND TRIPLE DIGITS OVER THE CWA. ACTIVITY INITIATING ALONG THE DRYLINE BY LATE TOMORROW AFTERNOON SHOULD QUICKLY MOVE TO THE NORTHEAST. 15 FOR TOMORROW NIGHT...THUNDERSTORMS WILL LIKELY LINGER INTO THE EVENING HOURS. THUS...I CONTINUED SLIGHT CHANCE TO CHANCE POPS FOR MAINLY THE EASTERN HALF OF OUR AREA THROUGH ABOUT MIDNIGHT TOMORROW NIGHT. AFTER MIDNIGHT TOMORROW NIGHT...THE DRYLINE WILL AGAIN RETREAT TO THE WEST...AND TEMPERATURES WILL DROP INTO THE 65 TO 70 RANGE AROUND SUNRISE. ON WEDNESDAY...RAIN CHANCES DO NOT LOOK AS PROMISING. THE DRYLINE WILL AGAIN ADVANCE INTO WEST CENTRAL TEXAS...AND HOW FAR THIS BOUNDARY WILL ADVANCE REMAINS UNCERTAIN. THE NAM IS SLIGHTLY MORE AGGRESSIVE THAN THE GFS REGRADING HOW FAR EAST THE DRYLINE WILL ADVANCE...ESPECIALLY FOR OUR SOUTHERN COUNTIES. I DECIDED ON A SOLUTION CLOSER TO THE NAM...WITH AFTERNOON HIGHS SLIGHTLY WARMER THAN MEX MOS GUIDANCE. OVERNIGHT WEDNESDAY NIGHT...A COLD FRONT PUSHES ACROSS WEST CENTRAL TEXAS AND BRINGS COOLER TEMPERATURES ALONG WITH DRIER AIR. OVERNIGHT LOWS CLOSER TO SEASONAL NORMALS LOOK GOOD FOR THIS PERIOD. FOR THURSDAY...AFTERNOON HIGHS CLOSER TO SEASONAL NORMALS LOOK ON TRACK. NORTH SURFACE WINDS ALONG WITH SURFACE COLD AIR ADVECTION WILL DOMINATE WEST CENTRAL TEXAS THIS PERIOD. HUBER .LONG TERM... RAIN CHANCES FOR THE LONG TERM DO NOT LOOK GOOD THIS FORECAST CYCLE. LOW-LEVEL RETURN FLOW DEVELOPS OVERNIGHT THURSDAY NIGHT. ASSOCIATED RETURNING LOW-LEVEL MOISTURE HELPS A SURFACE DRYLINE DEVELOP WEST OF OUR AREA BY SUNRISE FRIDAY MORNING. HOWEVER...WITH WEAK WESTERLIES IN THE BOUNDARY LAYER...THE DRYLINE DOES NOT MAKE MUCH PROGRESS WITH ITS ADVANCE DURING THE DAY FRIDAY. MEANWHILE...A BROAD 500 MB RIDGE OF HIGH PRESSURE BUILDS OVER THE PLAINS FRIDAY AND FRIDAY NIGHT AND SETS THE STAGE FOR AFTERNOON HIGHS BACK NEAR THE 100 DEGREE MARK FOR SATURDAY. COOLER AFTERNOON HIGHS FOR THE START OF NEXT WORK WEEK APPEAR TO BE POSSIBLE GIVEN HOW THE GFS BUILDS A 500 MB HIGH PRESSURE CENTER OVER THE NORTHERN GULF OF MEXICO. STRONG SOUTHEASTERLY BOUNDARY LAYER WINDS RESULTING FROM THIS HIGH PRESSURE RIDGE WILL THEN HELP HOLD AN 850 MB THERMAL RIDGE WELL WEST OF OUR AREA. THUS...I DECIDED ON COOLER AFTERNOON HIGHS FOR NEXT MONDAY CLOSER TO MEX MOS AND NEAR SEASONAL NORMALS...MAINLY AROUND 90. HUBER .FIRE WEATHER... ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS REMAINS A CONCERN TUESDAY AS A DRYLINE MIXES EAST ACROSS WEST CENTRAL TEXAS AND MID LEVEL WSW FLOW INCREASES WITH 20 FOOT WIND SPEEDS INCREASING TO OVER 20 MPH. WILL RE-ISSUE THE FIE WEATHER WATCH AS IS SINCE THERE IS SOME UNCERTAINTY AT THIS TIME AS TO THE EASTERN DISPOSITION OF THE DRYLINE TOMORROW AFTERNOON. IF THE DRYLINE HANGS UP ALONG THE EASTERN BIG COUNTRY...THE EASTERN COUNTIES WOULD NOT MEET THE RED FLAG CRITERIA. ON-COMING CREW CAN FINALIZE THE RED FLAG WARNING COUNTY ALIGNMENT WITH THE LATEST MODEL RUNS. 15 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 71 99 65 92 59 / 10 10 10 10 0 SAN ANGELO 69 102 66 98 59 / 10 10 10 10 0 JUNCTION 73 97 70 97 63 / 10 10 20 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: CALLAHAN...COKE...FISHER... HASKELL...JONES...NOLAN...SHACKELFORD...STERLING...TAYLOR... THROCKMORTON. && 15/HUBER
Hazardous weather outlook, May 23, 3:03 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 303 PM CDT MON MAY 23 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-242015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 303 PM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ALONG AND EAST OF A DRYLINE EXTENDING THROUGH THE WESTERN BIG COUNTRY AND SOUTH THROUGH THE CENTRAL CONCHO VALLEY. A FEW STORMS MAY BE SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS DEVELOPING OVER THE EASTERN HALF OF WEST CENTRAL TEXAS TEXAS LATE TUESDAY AFTERNOON WITH THE APPROACH OF AN UPPER LEVEL STORM SYSTEM. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS BUT ISOLATED TORNADOES WILL BE POSSIBLE. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY AFTERNOON AND EVENING ACROSS MOST OF WEST CENTRAL TEXAS...A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AFTERNOON FOR THE BIG COUNTRY AND NORTHWEST CONCHO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND AGAIN ON TUESDAY EVENING.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:59 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 61 min |
| May 23, 4:12 AM CDT | Fire Weather Watch | SJT | Callahan, Coke, Fisher, Haskell, Jones, Nolan and 4 more | 23 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.